MAUDE Adverse Event Report: COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC

COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Model Number SPD2-US-030-190
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a spider fx to treat the left distal vein graft to diagonal.Type of target lesion, degree of tortuosity, degree of calcification and % lesion stenosis are unknown.It is unknown if the vessel was pre-dilated or post dilated, or if the ifu was followed during preparation, procedure, post-procedure.It was reported that the filter wire basket broke off and remained in the patient.The device was unable to be snared and/or retrieved to be removed from body and a stent was placed to pin filter basket against vessel wall and maintain luminal integrity.
 
Additional Manufacturer Narrative
Additional information: patient presented with multi-vessel cad with 99% stenosis of the svg to diagonal.Pre-dilation was performed using non-medtronic devices.A 6fr sheath was introduced into the common femoral artery using the seldinger technique.The right femoral artery sheath was then exchanged for a 6fr 24cm sheath.A 6fr al 0.75 guide catheter and non-medtronic wire was then utilised.Attempts were made using a snare and balloon to capture the detached filter.Two non-medtronic drug eluting stents were placed to secure the filter successfully.No residual stenosis.Product analysis: the spider fx was returned inside a previously opened spider fx box which indicated lot a876976.The spider fx was removed from the box and inspected.The capture wire and double ended catheter were returned.The capture wire was not loaded either the delivery or retrieval catheter.The catheter was received coiled up, but no exterior damages were noted.The capture wire was inspected and found the filter assembly had fractured.The length of the capture wire was approximately 186cm.Under microscope the fracture appeared to be ductile in nature.The product labelling associated to lot a876976 indicates the length of capture wire is 190 cm.The customer has provided two different sets of hard copy of procedure notes.The same patient was indicated in both.The first set of procedure notes include the following related to the spider fx.Due to equipment malfunction the filter remained in the patient's body.An attempt at snaring the filter was unsuccessful and an attempt at balloon capturing the filter was unsuccessful.Ultimately, the decision was made to stent the filter against the vessel wall which was successful.Results: successful: timi 3: no residual stenosis: distal tip and spider wire fractured in the svg to diagonal.The second set of procedure notes include the following related to the spider fx.The notes did not include details regarding a spider fx or filter.The details within the notes indicate "the pigtail catheter prolapsed into the left ventricle.After recording left ventrical pressures, the pigtail catheter was pulled back into the central aorta while pressures were recorded continuously.If the spider fx was inserted the vessel at the time of the prolapse event, it is possible the prolapse contributed to the filter assembly breaking off within the vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no vessel damage noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10199354
Report Number2183870-2020-00194
Device Sequence Number16718723
Product Code NFA
UDI-Device Identifier00821684068298
UDI-Public00821684068298
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2021
Device Model NumberSPD2-US-030-190
Device Catalogue NumberSPD2-US-030-190
Device Lot NumberA876976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/14/2020
07/23/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/17/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight103